Alert archive / Mississippi / River Flood Warnings in 2012
River Flood Warning 61, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Apr 4, 2012, 7:21 PM CDT for Harrison County, Mississippi. It took effect at Apr 5, 2012, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 4, 2012, 7:21 PM CDT (00:21 UTC)
- In effect from
- Apr 5, 2012, 1:00 PM CDT
- Expired
- Apr 5, 2012, 11:22 AM CDT
- In force
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
County Harrison County, MS
The radar
The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Biloxi River near Lyman (LYMM6).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
464 WGUS44 KLIX 050021 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 721 PM CDT WED APR 4 2012 ...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSISSIPPI... BILOXI RIVER NEAR LYMAN AFFECTING HARRISON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC047-060000- /O.NEW.KLIX.FL.W.0061.120405T1800Z-120406T0000Z/ /LYMM6.1.ER.120405T1800Z.120405T1800Z.120405T1800Z.NO/ 721 PM CDT WED APR 4 2012 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE BILOXI RIVER NEAR LYMAN. * FROM THURSDAY AFTERNOON TO THURSDAY EVENING. * AT 6:00 PM WEDNESDAY THE STAGE WAS 9.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO FLOOD STAGE EARLY TOMORROW AFTERNOON. * IMPACT...AT 12.0 FEET...RIVER ROAD NEAR THREE RIVERS ROAD BRIDGE WILL BEGIN TO FLOOD * IMPACT...AT 9.0 FEET...THE RIVER WILL BE BANKFULL AT THE THREE RIVERS ROAD BRIDGE $$
1 follow-up statement
625 WGUS84 KLIX 051622 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1122 AM CDT THU APR 5 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSISSIPPI... THE BILOXI RIVER NEAR LYMAN AFFECTING HARRISON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... && MSC047-051652- /O.CAN.KLIX.FL.W.0061.000000T0000Z-120406T0000Z/ /LYMM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1122 AM CDT THU APR 5 2012 THE FLOOD WARNING IS CANCELLED FOR THE BILOXI RIVER NEAR LYMAN. * AT 7:00 AM THURSDAY THE STAGE WAS 10.0 FEET. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 10.0 FEET. THE RIVER IS EXPECTED TO FALL TO AROUND 5.0 FEET BY EARLY TUESDAY MORNING APRIL 10. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Apr 4, 3:11 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Apr 4, 3:11 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
311 PM CDT WED APR 4 2012
.SYNOPSIS...
SLOW MOVING UPPER LEVEL LOW OVER TEXAS PANHANDLE WILL DRIFT EAST
TONIGHT. ASSOCIATED WITH THE UPPER LEVEL LOW IS A LOW PRESSURE
TROUGH IN EAST TEXAS. THE UPPER LEVEL LOW AND TROUGH WILL MOVE
EAST TONIGHT CAUSING ANOTHER ROUND OF THUNDERSTORMS AND HEAVY RAIN
TO DEVELOP ACROSS THE AREA LATE THIS EVENING AND OVER NIGHT. USED
CONSENSUS OF GFS AND ECMWF MODELS AS BASIS FOR FORECAST.
&&
.SHORT TERM...
A FEW HOURS GRACE BEFORE THUNDERSTORMS DEVELOP OR MOVE INTO THE
AREA FROM THE WEST TONIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS IN THE AREA. THERE IS A EVEN GREATER RISK OF 2 TO 3
INCHES OF HEAVY RAIN OVERNIGHT. MOST OF THE AREA GOT 2 TO 3 INCHES
OF RAINFALL DURING THE PAST 24 HOURS...SO THE GROUND IS SATURATED
AND ANY HEAVY RAIN WILL RESULT IN FLASH FLOODING.
&&
.LONG TERM...
THE UPPER LEVEL LOW IS EXPECTED TO MOVE EAST OF THE LOWER
MISSISSIPPI VALLEY ON THURSDAY WITH A RIDGE OF HIGH PRESSURE
BUILDING OVER THE AREA. THE RIDGE WILL WEAKEN MONDAY THROUGH
TUESDAY ALLOWING A SERIES OF UPPER LEVEL DISTURBANCES TO APPROACH
THE FORECAST AREA FROM THE NORTHWEST. CONFIDENCE IN GETTING
RAINFALL MONDAY AND TUESDAY IS NOT HIGH...SO AM ONLY GO WITH A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS.
&&
.AVIATION...
HAVE UPDATED TAFS TO REFLECT CURRENT CONDITIONS. IT SEEMS THAT
CONVECTION MIGHT HOLD OFF A LITTLE LONGER THAN EXPECTED. IT IS
STILL A VERY CONDITIONAL FORECAST SO HAVE DECIDED TO REMOVE TEMPO
GROUPS AT ALL TERMINALS FOR THUNDERSTORMS AND REPLACED THEM WITH
VICINITY THUNDERSTORMS DUE TO THE UNCERTAINTY OF THUNDERSTORM
DEVELOPMENT. CONTINUE TO WATCH FOR FORECAST UPDATES THIS EVENING.
&&
.MARINE...
WINDS HAVE DECREASED OVER THE COASTAL WATERS SO HAVE DISCONTINUED
THE SMALL CRAFT ADVISORY. A WEAK COLD FRONT WILL BE MOVING THROUGH
THE AREA LATE TONIGHT AND THURSDAY MORNING FOLLOWED BY BUILDING HIGH
PRESSURE. WINDS AND SEAS WILL BE ON THE LIGHT SIDE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 61 82 53 79 / 50 20 0 0
BTR 64 85 58 81 / 50 10 0 0
ASD 66 85 60 81 / 50 30 0 0
MSY 68 84 64 81 / 50 20 0 0
GPT 66 84 60 81 / 50 40 10 0
PQL 67 84 60 81 / 50 50 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&Hazardous weather outlook, Apr 4, 10:56 AM CDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1056 AM CDT WED APR 4 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-051600- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1056 AM CDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A BREAK IN THE STRONGER THUNDERSTORMS AND HEAVY RAINFALL LATER THIS MORNING...HOWEVER A BREAK IN RAIN WILL LIKELY LEAD TO WARM TEMPERATURES WHICH WILL CREATE AN EXTREMELY UNSTABLE AIR MASS. ADDITIONAL DISTURBANCES IN THE ATMOSPHERE WILL ALLOW FOR MORE STRONG TO SEVERE THUNDERSTORMS TO DEVELOP WITH VERY HEAVY RAINFALL LATE THIS AFTERNOON THROUGH TONIGHT. THE MAIN THREATS FROM SEVERE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...FREQUENT TO CONTINUOUS LIGHTNING STRIKES...AND A FEW BRIEF TORNADOES. PROLONGED PERIODS OF THUNDERSTORMS MAY PRODUCE AREAS OF FLASH FLOODING...AND THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED INTO TONIGHT OR THURSDAY MORNING. MINOR RIVER FLOODING CONTINUES ON THE LOWER PEARL AND LOWER ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ADDITIONAL DETAILS. HEAVY RAINFALL MAY RESULT IN ADDITIONAL RIVERS...SMALL STREAMS...CANALS...AND BAYOUS RISING TO NEAR BANK FULL OR MINOR FLOOD LEVELS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY OVER SOUTHEAST MISSISSIPPI AND SOUTHEAST LOUISIANA. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AT LEAST DURING THE MORNING HOURS... AND MAINLY IN COASTAL SECTIONS DURING THE AFTERNOON AS A COLD FRONT MOVES INTO THE AREA. THE MAIN THREATS WILL BE FREQUENT LIGHTNING...STRONG DAMAGING WIND GUSTS...AND LARGE HAIL. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR ONGOING AND POSSIBLE NEW RIVER FLOODING THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED AT TIMES THROUGH THURSDAY.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 1:33 AM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 57 min |
| Apr 5, 5:09 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 51 min |
| Apr 5, 5:25 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 35 min |
Nearby
River Flood Warnings in Mississippi, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.